Alert archive / California / Storm Warnings in 2025
Storm Warning 4, NWS Eureka, CA
NWS Eureka, CA issued this storm warning at Nov 13, 2025, 3:11 AM PST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2025, 3:11 AM PST (11:11 UTC)
- Expired
- Nov 13, 2025, 7:00 AM PST
- In force
- 4 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
828 WHUS76 KEKA 131111 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 311 AM PST Thu Nov 13 2025 PZZ470-475-131915- /O.EXP.KEKA.SR.W.0003.000000T0000Z-251113T1100Z/ /O.UPG.KEKA.GL.W.0053.000000T0000Z-251113T2300Z/ /O.NEW.KEKA.SR.W.0004.251113T1111Z-251113T1500Z/ /O.NEW.KEKA.GL.W.0054.251113T1500Z-251113T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 311 AM PST Thu Nov 13 2025 ...STORM WARNING IN EFFECT UNTIL 7 AM PST THIS MORNING... ...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 3 PM PST THIS AFTERNOON... * WHAT...For the Storm Warning, south winds 30 to 40 kt with gusts up to 55 kt and seas 12 to 17 feet. For the Gale Warning, south winds 25 to 35 kt with gusts up to 45 kt and seas 13 to 17 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Storm Warning, until 7 AM PST this morning. For the Gale Warning, from 7 AM this morning to 3 PM PST this afternoon. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-131915- /O.CON.KEKA.SR.W.0003.000000T0000Z-251113T1500Z/ /O.NEW.KEKA.SE.W.0035.251113T1500Z-251113T2300Z/ Cape Mendocino to Pt Arena out 10 nm- 311 AM PST Thu Nov 13 2025 ...STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 AM THIS MORNING TO 3 PM PST THIS AFTERNOON... * WHAT...For the Storm Warning, southeast winds 25 to 35 kt with gusts up to 50 kt and seas 11 to 15 feet. For the Hazardous Seas Warning, very steep and hazardous seas 12 to 16 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...For the Storm Warning, until 7 AM PST this morning. For the Hazardous Seas Warning, from 7 AM this morning to 3 PM PST this afternoon. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-131800- /O.EXT.KEKA.GL.W.0052.000000T0000Z-251113T1800Z/ Pt St George to Cape Mendocino out 10 nm- 311 AM PST Thu Nov 13 2025 ...GALE WARNING NOW IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...South winds 20 to 30 kt with gusts up to 45 kt and seas 8 to 12 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 10 AM PST this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
1 follow-up statement
739 WHUS76 KEKA 131517 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 717 AM PST Thu Nov 13 2025 PZZ470-475-132300- /O.EXP.KEKA.SR.W.0004.000000T0000Z-251113T1500Z/ /O.CON.KEKA.GL.W.0054.000000T0000Z-251113T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 717 AM PST Thu Nov 13 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...STORM WARNING HAS EXPIRED... * WHAT...South winds 25 to 35 kt with gusts up to 45 kt and seas 13 to 17 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-132300- /O.EXP.KEKA.SR.W.0003.000000T0000Z-251113T1500Z/ /O.CON.KEKA.SE.W.0035.000000T0000Z-251113T2300Z/ Cape Mendocino to Pt Arena out 10 nm- 717 AM PST Thu Nov 13 2025 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...STORM WARNING HAS EXPIRED... * WHAT...Very steep and hazardous seas 12 to 16 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 PM PST this afternoon. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ450-131800- /O.CON.KEKA.GL.W.0052.000000T0000Z-251113T1800Z/ Pt St George to Cape Mendocino out 10 nm- 717 AM PST Thu Nov 13 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt and seas 8 to 12 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 10 AM PST this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this storm warning went out at Nov 13, 12:42 AM PST, 2 hours 29 minutes earlier.
Area forecast discussion, Nov 13, 12:42 AM PST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
1242 AM PST Thu Nov 13 2025
.SYNOPSIS...A moderate atmospheric river will continue to impact the
area over the next 24 hours with the greatest wind and rain focused
in Mendocino and Lake Counties. Conditions will clear for the end of
the week with another round of light rain along the North Coast late
in the weekend.
&&
KEY MESSAGE:
- Moderate to heavy rain will continue and begin to taper off
Thursday morning. Locally heavy rain is expected early this
morning.
- Greatest risk of flooding in Mendocino and Lake Counties
Thursday morning. Flooding would be minor to moderate roadway
flooding in urban areas.
- Strong winds early Thursday morning. Wind gusts of 40 to 50 mph
with locally higher gusts at wind prone ridges and coastal
headlands. Greatest winds along the Mendocino Coast.
.DISCUSSION...A moderate atmospheric river will continue to affect
Northwest California Thursday. Southeast winds will peak early
Thursday morning as a well defined surface front moves through the
area. Winds are expected to be strongest along the Mendocino
Coast with gusts of 50 to 60 mph, especially around Pt. Arena.
There remains uncertainty in storm location with a slight chance
(less than 20%) of the storm diverting northward. There is little
chance for high end potential with little chance (less than 10%)
of gusts over 60 mph anywhere but the highest isolated peaks of
the King Range. Most populated areas will see peak gusts of 30 to
40 mph.
The strongest rain will generally follow the wind. Moisture
advection (IVT over 1000) is impressive with the system but very
short lived. 2 to 3 inches of rain is most likely across Mendocino
and Lake Counties with only about 1 inch of rain in the more rain
shadowed areas such as Humboldt Bay and Crescent City. Rain amounts
may peak over 4 inches in some isolated high mountain areas in the
King Range and Trinity Alps. Snow levels in excess of 6000 feet will
inhibit any winter weather concerns.
Although rain amounts are generally only moderate, rainfall will
most likely occur over only a 6 to 10 hour period. Even following
ensemble mean guidance, that translates to sustained rain rates of
0.3 to 0.4 in/hr. High resolution models suggest reasonable
potential (20% chance) of rain rates enhanced up to 0.5 in/hr over a
long period of time. Such rates could generate urban and small
stream flooding alongside increased landslide risk. Any flooding
impacts will most likely quickly recede by early Thursday afternoon.
Areas further north along the coast are generally less prone to
flood and will see much lighter rain.
Some showers could linger Thursday evening into early Friday.
Additional rainfall will most likely be no more than 0.1 inches with
less than 10% chance of additional total rainfall over 0.2 inches. A
drier and cooler air mass will quickly build behind the front with
mostly clear skies by Friday afternoon. Another, weak rain event is
expected later in the weekend. Current rain amounts will most likely
be less than 0.5 inches, focused along the North Coast. Light
offshore flow and drier conditions behind that rain may bring some
of coolest night time conditions of the season so far to the coast
with a 60% chance of morning lows below 40 by mid next week. /JHW
&&
.AVIATION...(06Z TAFS)...Southerly winds will continue to increase
tonight as a strong frontal system moves across the forecast area.
A strong southerly jet of 50 to 60 kts about 1500 to 2000 ft above
ground level is forecast and will result in strong low level wind
shear and severe turbulence near ground level through early Thursday
morning. Rainfall will increase after 06-08z, and rates will be
moderate to heavy. These heavier rates will result in MVFR ceilings
and vsbys. Heaviest rainfall will be from southern Humboldt, through
Trinity County, and southward through Lake County. Ceilings are
generally forecast to remain MVFR to VFR for North Coast terminals
(KACV and KCEC) with the strong, warming downsloping winds. Moderate
to heavy rainfall will likely result in brief IFR CIGS and VIS for
UKI. A cutoff low responsible for the winds will meander off the
coast Thursday, and a moderate risk for wind shear will remain into
Thursday evening for mainly Humboldt and Del Norte counties where
stronger southerly winds aloft will be slower to subside.
&&
.MARINE...Storm (>48kt) and gale (>34kt) force winds are forecast
for the waters tonight as a potent low pressure system develops over
the offshore waters SW of Cape Mendocino and then slowly meanders
northward through Thursday. These storm force winds will surge into
the southern inner coastal waters around the Cape and Mendocino
coast as well.
The area of low pressure will stall off the coast Thursday as it
weakens, and this will carry lingering Gale strength gusts over the
outer waters. Gusts up to 30 kts are forecast through Thursday night
before the low pulls away and fades. Winds and seas will quickly
subside through Friday afternoon. Seas will further drop Saturday as
the northerlies begin the strengthen some.
Steep and hazardous wind driven short period seas will develop,
reaching 13-15 ft by early Thursday morning. A longer period west-
northwest swell will also build in Thursday. Combined sea heights
will likely spike to around 19 ft late Thursday and into Friday
morning. A hazardous seas warning may be needed with combined seas
of 18 ft or more.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Wind Advisory until 7 AM PST this morning for CAZ101.
Wind Advisory until 7 AM PST this morning for CAZ102>108-
110>115.
High Wind Warning until 7 AM PST this morning for CAZ109.
Flood Watch until 10 AM PST this morning for CAZ110>115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Gale Warning until 8 AM PST this morning for PZZ450.
Storm Warning until 7 AM PST this morning for PZZ455.
Storm Warning until 3 AM PST early this morning for PZZ470-
475.
Gale Warning until 3 PM PST this afternoon for PZZ470-475.
&&
NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngIn the hours before
Local storm report, Nov 13, 2:16 AM PST, 55 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
216 AM PST Thu Nov 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 AM Non-Tstm Wnd Gst 5 SSW Talmage 39.06N 123.22W
11/13/2025 M46 MPH Mendocino CA Law Enforcement
TREE DOWN IN THE WB LANE - 1125 WHOLE LANE.
&&
ZVSLocal storm report, Nov 13, 2:17 AM PST, 54 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
217 AM PST Thu Nov 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 AM Non-Tstm Wnd Gst 3 WSW Hayfork 40.55N 123.18W
11/13/2025 E35 MPH Trinity CA Law Enforcement
TREE DOWN ACROSS BOTH LNS - APPRX 1 FT IN
DIAM.
&&
ZVSThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 3:11 AM PST | Gale Warning | EKA | 23 hr | |
| Nov 13, 3:11 AM PST | Hazardous Seas Warning | EKA | 23 hr | |
| Nov 13, 4:41 AM PST | Areal Flood Advisory | EKA | Mendocino | 4 hr |
| Nov 13, 6:07 AM PST | Areal Flood Advisory | EKA | Lake | 3 hr |
| Nov 13, 9:51 AM PST | Small Craft Advisory | EKA | 35 hr |
Nearby
Storm Warnings in California, 2025Every storm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.